MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number AT75186
Medical Device Problem Codes Material Frayed (1262); Peeled/Delaminated (1454); Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiry date (08/2021).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a calcified lesion in the left common iliac vein, the pta balloon allegedly ruptured at 10atm during the third inflation attempt.The pta balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was returned for evaluation.A visual inspection found a small hole in the catheter shaft near the proximal glue joint.Therefore, the investigation is confirmed for a hole.The investigation is also confirmed for slight peeling of the outer pebax layer on the balloon.The device was inflated and water was noted to be exiting the balloon.The balloon fibers were stripped and a partial circumferential rupture was noted in the balloon material.Therefore, the investigation is confirmed for a circumferential rupture.It is likely that the circumferential rupture contributed to the identified peeled pebax.Per the reported event details, the patient's lesion was calcific and a wall stent was present.Therefore, it is unknown if patient factors or the wall stent contributed to the reported rupture.However, the definitive root cause for the rupture or hole in the catheter shaft could not be determined based upon the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.( expiry date (08/2021).

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8280351
Report Number2020394-2019-00073
Device Sequence Number19448479
Product Code LIT
UDI-Device Identifier00801741062506
UDI-Public(01)00801741062506
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75186
Device Catalogue NumberAT75186
Device Lot NumberGFCV1549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/27/2019
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight64